Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 15, 2021, 10:54 AM CDT for McCulloch County, Mason County, Menard County, Texas. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2021, 10:54 AM CDT (15:54 UTC)
- Expired
- Apr 15, 2021, 11:45 AM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Mason County, TX, McCulloch County, TX, Menard County, TX
The radar
The San Angelo radar (KSJT), 95 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 11:25 AM CDT | HAIL 1 | Brady, TX | REPORT ON SOCIAL MEDIA OF PEA TO QUARTER SIZE HAIL IN BRADY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 8:36 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 3.9 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2593 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 21.4
The text
As transmitted.
037
WUUS54 KSJT 151554
SVRSJT
TXC307-319-327-151645-
/O.NEW.KSJT.SV.W.0046.210415T1554Z-210415T1645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
1054 AM CDT Thu Apr 15 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Southern McCulloch County in west central Texas...
Northeastern Menard County in west central Texas...
Northwestern Mason County in west central Texas...
* Until 1145 AM CDT.
* At 1053 AM CDT, a severe thunderstorm was located near Calf Creek,
or 13 miles east of Menard, moving northeast at 35 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Calf Creek around 1100 AM CDT.
Brady Lake around 1115 AM CDT.
Brady around 1125 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311 and Us-
190 Near The Menard-Mcculloch County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3101 9975 3109 9966 3109 9960 3114 9960
3132 9939 3104 9910 3081 9963
TIME...MOT...LOC 1553Z 230DEG 34KT 3097 9957
HAIL...1.00IN
WIND...<50MPH
$$
JW3 follow-up statements
664
WWUS54 KSJT 151608
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1108 AM CDT Thu Apr 15 2021
TXC319-327-151617-
/O.CAN.KSJT.SV.W.0046.000000T0000Z-210415T1645Z/
Menard TX-Mason TX-
1108 AM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MENARD AND
NORTHWESTERN MASON COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3105 9957 3111 9960 3114 9960 3132 9939
3115 9921 3096 9952
TIME...MOT...LOC 1607Z 224DEG 36KT 3110 9950
$$
TXC307-151645-
/O.CON.KSJT.SV.W.0046.000000T0000Z-210415T1645Z/
McCulloch TX-
1108 AM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR SOUTHWESTERN MCCULLOCH COUNTY...
At 1107 AM CDT, a severe thunderstorm was located near Brady Lake, or
9 miles west of Brady, moving northeast at 35 mph.
HAZARD...Golf ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe storm will be near...
Brady Lake around 1115 AM CDT.
Brady around 1125 AM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-190 And Ranch Road 1311.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3105 9957 3111 9960 3114 9960 3132 9939
3115 9921 3096 9952
TIME...MOT...LOC 1607Z 224DEG 36KT 3110 9950
HAIL...1.75IN
WIND...<50MPH
$$
JW471
WWUS54 KSJT 151626
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1126 AM CDT Thu Apr 15 2021
TXC307-151645-
/O.CON.KSJT.SV.W.0046.000000T0000Z-210415T1645Z/
McCulloch TX-
1126 AM CDT Thu Apr 15 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR CENTRAL MCCULLOCH COUNTY...
At 1125 AM CDT, a severe thunderstorm was located near Brady Lake, or
near Brady, moving northeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of
central McCulloch County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3112 9941 3118 9946 3122 9949 3132 9939
3115 9921 3106 9935
TIME...MOT...LOC 1625Z 225DEG 31KT 3122 9938
HAIL...1.25IN
WIND...<50MPH
$$
JW856
WWUS54 KSJT 151636
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
1136 AM CDT Thu Apr 15 2021
TXC307-151645-
/O.EXP.KSJT.SV.W.0046.000000T0000Z-210415T1645Z/
McCulloch TX-
1136 AM CDT Thu Apr 15 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MCCULLOCH COUNTY WILL
EXPIRE AT 1145 AM CDT...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning will be allowed to expire.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3112 9941 3118 9946 3122 9949 3132 9939
3115 9921 3106 9935
TIME...MOT...LOC 1635Z 230DEG 34KT 3128 9930
$$
JWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 8:09 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Apr 15, 8:09 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 809 AM CDT Thu Apr 15 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE ... Issued at 809 AM CDT Thu Apr 15 2021 Scattered showers and a few thunderstorms are beginning to develop across western portions of the Big Country, Concho Valley and northern Edwards Plateau early this morning. Showers/thunderstorms will increase in coverage across much of the area through the morning hours, as lift increases due to some weak impulses in the flow aloft. Thunderstorms this morning will be elevated, but given steep mid level lapse rates (7-7.5 C/km) and effective bulk shear between 50 and 60 knots, hail will be possible and even some isolated large hail with the strongest storms. Precipitable water values are just over an inch, so expect heavy downpours as well. The severe weather threat will increase this afternoon, as instability increases some and shear remains strong. Multicell clusters and a few supercells are expected, with large to very large hail (golfball to baseball) possible with the strongest storms. The greatest threat for severe storms this afternoon will generally be south and east of a Cross Plains, San Angelo to Ozona line. && .SHORT TERM... (Today and tonight) Issued at 517 AM CDT Thu Apr 15 2021 Early this morning patchy mist had developed across much of the area with visibilities down to 2 miles at San Angelo. Meanwhile, water vapor imagery showed an upper level trough over New Mexico. As the trough approaches today, upper level ascent will increase leading to scattered to numerous shower and thunderstorm development later this morning and continuing into the afternoon. Forecast soundings across the southern half of the area show decent amounts of elevated instability (MUCAPE values of 1500 to 2500+ per the NAM) along with bulk shear values of 50-60 knots. Thus, strong to severe storms are possible, with the primary hazards being large hail (potentially larger than golf ball size) and damaging winds. SPC has placed much of the area south of the I-20 corridor in a slight risk today for severe weather. Shower and thunderstorm chances will continue tonight into Friday morning as the main upper level low over the Rockies ejects into the Plains. Otherwise, expect mostly cloudy and cool conditions will today, with highs mainly in the 60s and lows in the 50s. && .LONG TERM... (Friday through Wednesday) Issued at 412 AM CDT Thu Apr 15 2021 Little change to the current extended forecast. Have continued the general downward trend in rain chances from Friday into the weekend. An upper level low will move through the southern plains Thursday night into Friday, and the attendant trough axis will move east of our area during the day Friday. Although there is still an outside chance for precipitation for the western half of the area, showers and thunderstorms should be mainly east of a Sweetwater to Junction line by Friday morning, then clear out of the rest of the area by mid afternoon. Temperatures will be quite a bit warmer, ranging from around 70 degrees far north, to the mid 80s along the I-10 corridor. A cold front will follow behind the southern plains trough, bringing cool temperatures back into the area on Saturday. Behind this next front, have kept the forecast dry for most of our area, with only Slight Chance PoPs south of a Sterling City to San Angelo to Mason line at times from Sunday into Monday. The forecast will remain dry Tuesday and Wednesday. After cool highs in the mid 50s to lower 60s on Saturday, temperatures will steadily climb each day through the middle of next week, with highs back into the upper 60s to upper 70s by Tuesday. && .AVIATION... (12Z TAFS) Issued at 645 AM CDT Thu Apr 15 2021 Widespread LIFR/VLIFR conditions have spread across the area this morning. Expect these conditions to persist much of the day, with perhaps a slight improvement in ceilings this afternoon. Numerous showers and thunderstorms are still forecast to impact the terminals later this morning and continuing for much of the afternoon. Another round of fog and mist is possible tonight. && .PRELIMINARY POINT TEMPS/POPS... Abilene 62 56 73 41 / 80 60 20 10 San Angelo 66 59 80 44 / 80 40 10 10 Junction 69 60 84 45 / 60 40 20 10 Brownwood 64 57 77 44 / 80 50 30 10 Sweetwater 62 56 73 41 / 80 50 10 5 Ozona 68 61 82 45 / 80 30 5 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....20 AVIATION...42
Hazardous weather outlook, Apr 15, 4:29 AM CDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 429 AM CDT Thu Apr 15 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-160930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 429 AM CDT Thu Apr 15 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few strong to severe thunderstorms will be possible today. The main concern will be large hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today.
In the hours before
Special weather statement, Apr 15, 8:48 AM CDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service San Angelo TX 848 AM CDT Thu Apr 15 2021 TXZ077-151430- Schleicher TX- 848 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SCHLEICHER COUNTY UNTIL 930 AM CDT... At 847 AM CDT, Doppler radar was tracking a strong thunderstorm over Eldorado, moving northeast at 35 mph. Half inch hail will be possible with this storm. This storm will remain over mainly rural areas of central Schleicher County, including the following locations... The Intersection Of Us- 190 And Ranch Road 2084. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3076 10065 3091 10072 3109 10040 3088 10024 TIME...MOT...LOC 1347Z 234DEG 32KT 3089 10059 JW
Special weather statement, Apr 15, 9:22 AM CDT, 1 hour 32 minutes before
Special Weather Statement National Weather Service San Angelo TX 922 AM CDT Thu Apr 15 2021 TXZ078-169-151500- Kimble TX-Sutton TX- 922 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN KIMBLE AND SOUTHEASTERN SUTTON COUNTIES UNTIL 1000 AM CDT... At 921 AM CDT, Doppler radar was tracking a strong thunderstorm 18 miles southwest of Roosevelt, or 19 miles north of Rocksprings, moving northeast at 35 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Roosevelt around 955 AM CDT. Other locations impacted by this storm include I-10 Near The Sutton-kKmble County Line. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3057 10014 3038 9983 3029 10002 3029 10043 TIME...MOT...LOC 1421Z 225DEG 31KT 3030 10028 JW
Special weather statement, Apr 15, 9:38 AM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Angelo TX
938 AM CDT Thu Apr 15 2021
TXZ072-073-077-151515-
Schleicher TX-Tom Green TX-Concho TX-
938 AM CDT Thu Apr 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SCHLEICHER...
SOUTHEASTERN TOM GREEN AND SOUTHWESTERN CONCHO COUNTIES UNTIL 1015 AM
CDT...
At 937 AM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Vancourt, or 14 miles east of Christoval, moving
northeast at 35 mph.
Nickel size hail will be possible with this storm.
This strong thunderstorm will be near...
Vancourt around 955 AM CDT.
Eola around 1010 AM CDT.
Other locations impacted by this storm include Vick.
A Severe Thunderstorm Watch remains in effect until 300 PM CDT for
west central Texas.
LAT...LON 3102 10022 3119 10036 3145 10007 3119 9988
3109 10009 3109 10011 3107 10012
TIME...MOT...LOC 1437Z 229DEG 32KT 3116 10026
JWLocal storm report, Apr 15, 10:38 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 AM CDT THU APR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM HAIL 1 SE ROOSEVELT 30.48N 100.05W
04/15/2021 E1.00 INCH KIMBLE TX TRAINED SPOTTER
&&Special weather statement, Apr 15, 10:42 AM CDT, 12 minutes before
Special Weather Statement National Weather Service San Angelo TX 1042 AM CDT Thu Apr 15 2021 TXZ066-072-073-151630- Runnels TX-Tom Green TX-Concho TX- 1042 AM CDT Thu Apr 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL TOM GREEN...SOUTH CENTRAL RUNNELS AND NORTHWESTERN CONCHO COUNTIES UNTIL 1130 AM CDT... At 1042 AM CDT, Doppler radar was tracking a strong thunderstorm near Lowake, or 11 miles west of Paint Rock, moving northeast at 40 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Paint Rock and Rowena around 1055 AM CDT. Other locations impacted by this storm include Us-83 Near The Concho- Runnels County Line, The Intersection Of Us- 83 And Ranch Road 1929 and The Intersection Of Ranch Road 380 And Ranch Road 381. A Severe Thunderstorm Watch remains in effect until 300 PM CDT for west central Texas. LAT...LON 3143 10016 3155 10023 3175 9989 3150 9977 TIME...MOT...LOC 1542Z 242DEG 34KT 3152 10012 JW
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:20 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 40 min |
| Apr 15, 8:48 AM CDT | Special Weather Statement | SJT | Schleicher | 42 min |
| Apr 15, 9:01 AM CDT | Severe Thunderstorm Warning | SJT | Schleicher, Sutton | 44 min |
| Apr 15, 9:22 AM CDT | Special Weather Statement | SJT | Kimble | 38 min |
| Apr 15, 9:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Sutton | 41 min |
| Apr 15, 9:38 AM CDT | Special Weather Statement | SJT | Concho | 37 min |
| Apr 15, 9:45 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard, Schleicher, Sutton | 45 min |
| Apr 15, 10:03 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 42 min |
| Apr 15, 10:27 AM CDT | Severe Thunderstorm Warning | SJT | McCulloch, Menard | 33 min |
| Apr 15, 10:34 AM CDT | Severe Thunderstorm Warning | SJT | Kimble | 41 min |
| Apr 15, 10:42 AM CDT | Special Weather Statement | SJT | Runnels | 48 min |
| Apr 15, 11:31 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 44 min |
| Apr 15, 11:46 AM CDT | Special Weather Statement | SJT | Mason | 29 min |
| Apr 15, 11:58 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 47 min |
| Apr 15, 12:00 PM CDT | Severe Thunderstorm Warning | SJT | Mason | 45 min |
| Apr 15, 12:33 PM CDT | Special Weather Statement | SJT | Coleman | 42 min |
| Apr 15, 12:34 PM CDT | Special Weather Statement | SJT | Throckmorton | 41 min |
| Apr 15, 12:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 37 min |
| Apr 15, 1:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 48 min |
| Apr 15, 1:54 PM CDT | Special Weather Statement | SJT | Coleman | 36 min |
| Apr 15, 2:07 PM CDT | Special Weather Statement | SJT | San Saba | 38 min |
| Apr 15, 2:18 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 16 min |
| Apr 15, 2:29 PM CDT | Special Weather Statement | SJT | San Saba | 31 min |
| Apr 15, 2:38 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 37 min |
| Apr 15, 2:40 PM CDT | Special Weather Statement | SJT | Brown | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.